| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Failure to Fold (1255)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A healthcare professional reported that, during intraocular lens implantation surgery, the lens did not fold and the lens came out flat.So it was unable to be inserted into the eye.Additional information was received stating that the surgery was completed on the same day using different lens and there was no patient harm.
Additional Manufacturer Narrative
Additional information was provided in b.5., d.9., e.1., h.3., h.6.And h.11.The device with the lens was returned in the blister tray in the carton.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced to mid-nozzle and has overrode the lens.The advancing plunger has torn through the trailing optic lens material.The lens was located in the nozzle.The leading haptic was extended on top of the plunger.The distal haptic tip was broken and not returned.The trailing haptic was folded onto the optic surface and broken in the gusset area.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications.A non-qualified viscoelastic was used.A plunger override was observed.The was located in the nozzle area.Haptic damage was observed which may have been interpreted as the complaint.Additional lens damage was observed.The root cause may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was indicated.The ifu instructs: during device preparation and implantation of the company intra ocular lens (iol) with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Plunger override may occur: due to rapid advancement faster than the ifu recommended rate.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Topcoat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information was received stating that, there was no issue with the injector on this particular lens, the haptic came out and didn't open.